Alert archive / Guam / High Surf Advisories in 2011

High Surf Advisory 13, NWS Guam

July 28, 2011

NWS Guam issued this high surf advisory at Jul 28, 2011, 12:53 AM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Jul 28, 2011, 12:53 AM CDT (05:53 UTC)
Expired
Aug 4, 2011, 1:19 AM CDT
In force
7 days
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WHMY40 PGUM 280553
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
353 PM CHST THU JUL 28 2011

.SWELL GENERATED BY MONSOON WINDS OVER THE AREA HAVE CAUSED SURF TO
RISE TO HAZAZDOUS LEVEL ON WEST AND SOUTH FACING REEFS.

GUZ001>004-282100-
/X.NEW.PGUM.SU.Y.0013.110728T0553Z-110802T0200Z/
GUAM-ROTA-TINIAN-SAIPAN-
353 PM CHST THU JUL 28 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON CHST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CHST TUESDAY. 

HAZARDOUS SURF OF 8 TO 10 FEET CAN BE EXPECTED ON SOUTH AND WEST
FACING REEFS THROUGH TUESDAY. RIP CURRENTS WILL ALSO BE HIGH ON
THESE EXPOSURES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG SOUTH AND WEST FACING REEFS AS RIP CURRENTS ARE LIFE
THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
15 follow-up statements
989 
WHMY40 PGUM 281800
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
400 AM CHST FRI JUL 29 2011

.SWELL GENERATED BY MONSOON WINDS OVER THE AREA IS PRODUCING
HAZARDOUS SURF ON WEST AND SOUTH FACING REEFS.

GUZ001-002-003-004-290600-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110802T0200Z/
GUAM-ROTA-TINIAN-SAIPAN-
400 AM CHST FRI JUL 29 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON CHST TUESDAY
FOR WEST AND SOUTH FACING REEFS...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON CHST TUESDAY. 

HAZARDOUS SURF OF 8 TO 10 FEET AND A HIGH RISK OF RIP CURRENTS CAN
BE EXPECTED ON SOUTH AND WEST FACING REEFS THROUGH TUESDAY. 

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG SOUTH AND WEST FACING REEFS...AS RIP CURRENTS ARE LIFE
THREATENING.

&&

$$
300 
WHMY40 PGUM 290546
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
346 PM CHST FRI JUL 29 2011

.SWELL GENERATED BY MONSOON WINDS OVER THE AREA IS PRODUCING
HAZARDOUS SURF ON WEST FACING REEFS.

GUZ001>004-292115-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110802T0200Z/
GUAM-ROTA-TINIAN-SAIPAN-
346 PM CHST FRI JUL 29 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON CHST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON CHST TUESDAY. 

HAZARDOUS SURF OF 8 TO 10 FEET AND A HIGH RISK OF RIP CURRENTS
CAN BE EXPECTED WEST FACING REEFS THROUGH TUESDAY. SURF MAY
BRIEFLY DECREASE BELOW HAZARDOUS LEVELS SATURDAY NIGHT AND SUNDAY
BEFORE INCREASING AGAIN SUNDAY NIGHT.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS...AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
188 
WHMY40 PGUM 291906
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
506 AM CHST SAT JUL 30 2011

.WEST SWELL GENERATED BY MONSOON WINDS OVER THE AREA IS PRODUCING
HAZARDOUS SURF ALONG WEST FACING REEFS.

GUZ001-002-003-004-300715-
/X.EXT.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
506 AM CHST SAT JUL 30 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CHST THURSDAY
ALONG WEST FACING REEFS...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM CHST THURSDAY.

HAZARDOUS SURF OF 7 TO 9 FEET IS EXPECTED ALONG WEST FACING REEFS
TODAY...RISING TO 8 TO 10 FEET TONIGHT AND 9 TO 11 FEET SUNDAY
THROUGH MONDAY. 

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING.

&&

MIDDLEBROOKE

$$
530 
WHMY40 PGUM 300614
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
414 PM CHST SAT JUL 30 2011

.WEST SWELL GENERATED BY TROPICAL STORM MUIFA OVER THE PHILIPPINE
SEA WILL MAINTAIN HAZARDOUS SURF ALONG WEST FACING REEFS FOR THE
NEXT SEVERAL DAYS.

GUZ001>004-301900-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
414 PM CHST SAT JUL 30 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST
THURSDAY...

THE HIGH SURF ADVISORY REMAINS IN EFFECT ALONG WEST FACING REEFS UNTIL
6 PM CHST THURSDAY.

HAZARDOUS SURF OF 8 TO 10 FEET ALONG WEST FACING REEFS THIS
EVENING WILL RISE TO BETWEEN 9 AND 11 FEET BY SUNDAY MORNING. SURF
HEIGHTS ARE THEN EXPECTED TO PEAK AT 11 TO 13 FEET ON MONDAY AND
TUESDAY...BEFORE GRADUALLY SUBSIDING ON WEDNESDAY.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING.

&&

CHAN

$$

HTTP://WWW.PRH.NOAA.GOV/GUAM
748 
WHMY40 PGUM 301820
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
420 AM CHST SUN JUL 31 2011

GUZ001-002-003-004-310815-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
420 AM CHST SUN JUL 31 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY
ALONG WEST FACING REEFS...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. 

HAZARDOUS SURF OF 9 TO 11 FEET ALONG WEST FACING REEFS TODAY WILL
RISE TO 10 TO 12 FEET MONDAY THROUGH TUESDAY.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING.

&&


$$
618 
WHMY40 PGUM 310547
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
347 PM CHST SUN JUL 31 2011

GUZ001>004-312000-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
347 PM CHST SUN JUL 31 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST
THURSDAY ALONG WEST FACING REEFS...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. 

HAZARDOUS SURF OF 10 TO 12 FEET ALONG WEST FACING REEFS TONIGHT
WILL PEAK BETWEEN 11 AND 14 FEET MONDAY THROUGH TUESDAY.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE
THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
523 
WHMY40 PGUM 311850
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
450 AM CHST MON AUG 1 2011

GUZ001-002-003-004-010800-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
450 AM CHST MON AUG 1 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY
ALONG WEST FACING REEFS...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. 

HAZARDOUS SURF OF 11 TO 13 FEET IS EXPECTED ALONG WEST FACING
REEFS TODAY THROUGH TUESDAY.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE
THREATENING.

&&

$$
856 
WHMY40 PGUM 010540
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
340 PM CHST MON AUG 1 2011

GUZ001>004-012000-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
340 PM CHST MON AUG 1 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST
THURSDAY ALONG WEST FACING REEFS...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. 

SURF WILL PEAK AT 11 TO 13 FEET ALONG WEST FACING REEFS TONIGHT
AND TUESDAY...THEN SLOWLY DECLINE BUT REMAIN HAZARDOUS THROUGH
THURSDAY.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE
THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
428 
WHMY40 PGUM 011954
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
554 AM CHST TUE AUG 2 2011

GUZ001>004-020900-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
554 AM CHST TUE AUG 2 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST
THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. 

SURF WILL PEAK AT 11 TO 13 FEET ALONG WEST FACING REEFS AND 7 TO
9 FEET ALONG NORTH FACING REEFS TODAY AND TONIGHT...THEN SLOWLY
DECLINE BUT REMAIN HAZARDOUS THROUGH THURSDAY.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
101 
WHMY40 PGUM 020500
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
300 PM CHST TUE AUG 2 2011

GUZ001-002-003-004-022000-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
300 PM CHST TUE AUG 2 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY
ALONG WEST AND NORTH FACING REEFS...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. 

ALONG NORTH FACING REEFS...SURF WILL REMAIN HAZARDOUS AT 11 TO 13 FEET
TONIGHT...THEN FALL TO 9 TO 11 FEET WEDNESDAY AND 7 TO 9 FEET ON
THURSDAY.

ALONG WEST FACING REEFS...SURF WILL BE HAZARDOUS 7 TO 9 FEET TONIGHT
AND THURSDAY...THEN FALL BELOW HAZARDOUS LEVELS TO 6 TO 8 FEET
WEDNESDAY NIGHT AND THURSDAY.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE
THREATENING.

&&

$$
085 
WHMY40 PGUM 020525 CCA
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TIYAN GU
325 PM CHST TUE AUG 2 2011

GUZ001-002-003-004-022000-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
325 PM CHST TUE AUG 2 2011

CORRECTED TYPO IN 3RD PARAGRAPH

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY
ALONG WEST AND NORTH FACING REEFS...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. 

ALONG NORTH FACING REEFS...SURF WILL REMAIN HAZARDOUS AT 11 TO 13 
FEET TONIGHT...THEN FALL TO 9 TO 11 FEET WEDNESDAY AND 7 TO 9 FEET 
ON THURSDAY.

ALONG WEST FACING REEFS...SURF WILL BE HAZARDOUS 7 TO 9 FEET TONIGHT 
AND WEDNESDAY...THEN FALL BELOW HAZARDOUS LEVELS TO 6 TO 8 FEET 
WEDNESDAY NIGHT AND THURSDAY.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE
THREATENING.

&&

$$
355 
WHMY40 PGUM 021955
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
555 AM CHST WED AUG 3 2011

GUZ001>004-030900-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
555 AM CHST WED AUG 3 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST
THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. 

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY.

ALONG NORTH AND WEST FACING REEFS...SURF WILL REMAIN HAZARDOUS AT
9 TO 11 FEET TODAY AND 7 TO 9 FEET ON THURSDAY.

SURF WILL FALL BELOW HAZARDOUS LEVELS TO 6 TO 8 FEET THURSDAY
EVENING.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE
THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
566 
WHMY40 PGUM 030535
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
335 PM CHST WED AUG 3 2011

GUZ001>004-032000-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
335 PM CHST WED AUG 3 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST
THURSDAY FOR WEST AND NORTH FACING REEFS...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY
FOR WEST AND NORTH FACING REEFS.

ALONG WEST AND NORTH FACING REEFS...SURF WILL REMAIN HAZARDOUS AT 8 TO
10 FEET TONIGHT AND 7 TO 9 FEET ON THURSDAY.

SURF WILL FALL BELOW HAZARDOUS LEVELS TO BETWEEN 6 AND 8 FEET
THURSDAY EVENING.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE
THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
582 
WHMY40 PGUM 031946
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
546 AM CHST THU AUG 4 2011

GUZ001>004-040800-
/X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
546 AM CHST THU AUG 4 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS
EVENING. 

ALONG WEST AND NORTH FACING REEFS...SURF WILL REMAIN HAZARDOUS AT
7 TO 9 FEET TODAY.

SURF WILL FALL BELOW HAZARDOUS LEVELS TO BETWEEN 6 AND 8 FEET
THIS EVENING.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE
THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
050 
WHMY40 PGUM 040519
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
319 PM CHST THU AUG 4 2011

.LONG PERIOD SWELL GENERATED BY TYPHOON MUIFA HAVE DIMINISHED
ENOUGH TO ALLOW SURF ON WEST AND NORTH FACING REEFS TO FALL BELOW
HAZARDOUS LEVELS.

GUZ001>004-040630-
/X.CAN.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
319 PM CHST THU AUG 4 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE HIGH SURF
ADVISORY. 

SATELLITE-DERIVED SEA HEIGHTS...WAVE WATCH MODEL DATA AND RECENT
SURF OBSERVATIONS SHOW THAT ARRIVING SWELL HAVE SUBSIDED ENOUGH
TO ALLOW SURF TO DROP BELOW ADVISORY LEVELS. FOR THIS REASON THE
HIGH SURF ADVISORY HAS BEEN CANCELLED.

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Jul 27, 4:51 PM CDT, 8 hours 2 minutes earlier.

Area forecast discussion, Jul 27, 4:51 PM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
751 AM CHST THU JUL 28 2011

.SYNOPSIS...
TROPICAL DEPRESSION 11W WAS LOCATED ABOUT 230 MILES NORTH OF YAP.
THE MONSOON TROUGH EXTENDED NORTHEASTWARD FROM TD 11W THROUGH AND
BEYOND THE GUAM MARINE ZONE. JTWC LOW INVEST AREA 95W HAS CAUSED
AN MCS TO DEVELOP IN THE TROUGH JUST TO THE WEST OF GUAM. A
SURFACE CIRCULATION WAS NOT YET EVIDENT WITH THIS FEATURE...BUT
AN ASSOCIATED LOW TO MID-LEVEL VORTICITY MAXIMUM COULD BE
RESOLVED IN RADAR REFLECTIVITY IMAGERY. RAINFALL CONNECTED WITH
95W WAS TAPERING OFF OVER THE GUAM MARINE ZONES FROM NORTHEAST TO
SOUTHWEST.

&&

.DISCUSSION...
ADJUSTED WINDS AND SEAS UPWARD IN CONJUNCTION WITH THE MONSOON
SURGE FEEDING INTO 95W. SEE MARINE DISCUSSION SECTION. LATEST
ROUND OF CONVECTION IS WINDING DOWN...BUT 3 TO 4 INCHES OF
RAINFALL ON GUAM AND WIND GUSTS TO BETWEEN 30 AND 40 MPH
OVERNIGHT OVER THE GUAM AND ROTA ZONES REQUIRED THE ISSUANCE OF A
NUMBER OF SHORT FUSED PRODUCTS. MODELS ARE IN STRONG AGREEMENT
THAT THE TROUGH WILL SERVE AS THE FOCUS FOR ANOTHER ROUND OF
CONVECTION LATER TODAY AND TONIGHT...SO BEEFED UP POPS FOR
TONIGHT. MADE NO CHANGES TO THE WEATHER GRIDS OTHERWISE. FORECAST
STILL ANTICIPATES TD 11W MOVING NORTHWARD THROUGH THE PHILIPPINE
SEA AND THE MONSOON TROUGH REMAINING TO THE NORTH OF THE FORECAST
DOMAIN THROUGH THE WEEKEND. DRIER TRADES ARE EXPECTED BY TUESDAY.

&&

.MARINE...
MARINE SWELL GRIDS REQUIRED SOME ADJUSTMENTS. LATEST ASCAT/WINDSAT
COMPOSITE ANALYSIS SHOWED A MONSOONAL FETCH WAS INDEED DEVELOPING
TO THE SOUTHEAST OF GUAM. ACCORDINGLY...GAVE MORE WEIGHT TO
MONSOONAL SWELL ARRIVING BY FRIDAY...SO A HIGH SURF ADVISORY MAY
BE REQUIRED AS EARLY AS TONIGHT. SURGE OF SOUTHEAST TO SOUTH
WINDS OVERNIGHT HAS BOOSTED WINDS AND SEAS. SEAS AT THE IPAN BUOY
WERE BRIEFLY 10 FEET EARLIER THIS MORNING...BUT HAVE ALREADY
DROPPED TO 9 FEET. WENT WITH 7 TO 9 FOOT SEAS ON EAST FACING
REEFS TODAY. BASED ON LATEST SCATTEROMETRY...EXPECT AT LEAST LOW-
END SCA CONDITIONS FOR EITHER WINDS OR SEAS TO PREVAIL THROUGH AT
LEAST SATURDAY NIGHT. WINDS WILL BE THE PREDOMINANT WORRY THROUGH
FRIDAY...WHILE MONSOONAL SWELL LOOM LARGER ON SATURDAY AND
SUNDAY.

&&

.EASTERN MICRONESIA...
COMPARED TO THE PAST SEVERAL DAYS...THE NEXT FEW DAYS SHOULD BE
CONSIDERABLY DRIER FOR MOST OF THE REGION. TRADE-WIND CONVERGENCE
IS PRODUCING SCATTERED SHOWERS SOUTHEAST OF KOSRAE AND MAJURO.
MODELS KEEP SHOWERS FOCUSED SOUTH OF 5N FOR THE NEXT COUPLE OF
DAYS BUT THEN CLOUDS MAY BEGIN TO BUILD IN NEAR KOSRAE AND
POHNPEI BY THE WEEKEND. GFS SHOWS A TRADE-WIND TROUGH FORMING BY
SUNDAY NEAR POHNPEI WHICH MAY BRING SCATTERED SHOWERS TO THE AREA
BY THE START OF NEXT WEEK.

&&

.WESTERN MICRONESIA...
CHUUK FORECAST WILL CLOSELY RESEMBLE THOSE FOR EASTERN
MICRONESIA. THE MONSOON TROUGH WILL BE RETREATING WESTWARD AND
OUT OF THE AREA. SURFACE RIDGING WILL THEN STABILIZE THE WEATHER
WITH TRADE WINDS MOVING IN LATER TODAY. SIMILAR TO POHNPEI...
CLOUDS WILL BUILD IN OVER THE WEEKEND AS TRADE-WIND CONVERGENCE
AND A SURFACE TROUGH DEVELOP NEARBY.

TROPICAL DEPRESSION 11W CONTINUES TO MOVE TOWARD THE WEST-
NORTHWEST AND LIES NEARLY DIRECTLY NORTH OF YAP. SATELLITE
IMAGERY SHOWS CONVECTION BEGINNING TO CONSOLIDATE NEAR YAP AND
KOROR. ASCAT DATA SHOWED 20 TO 25 KT WINDS EAST OF YAP. MODELS
ARE IN GOOD AGREEMENT IN CONTINUING SHOWERS AND THUNDERSTORMS
OVER BOTH LOCATIONS THROUGH FRIDAY NIGHT. SIMILAR WEATHER WILL
CONTINUE THROUGH SATURDAY ON YAP. HOWEVER...GFS CONTINUES TO SHOW
MUCH STRONGER WINDS ON YAP COMPARED TO THE EUROPEAN MODEL. LATEST
ALTIMETRY DATA SHOWED SEAS LESS THAN 8 FT. THIS SUPPORTS THE
EUROPEAN MODEL SO HAVE DECIDED TO HOLD OFF ON THE POTENTIAL HIGH
SURF ADVISORY FOR YAP. HEAVY SHOWERS WILL OCCASIONALLY DROP HIGH
QPFS ON BOTH YAP AND PALAU. 30-HOUR ACCUMULATIONS ARE ROUGHLY 3
AND 5 INCHES ON KOROR AND YAP...RESPECTIVELY. THE POTENTIAL FOR
MUDSLIDES FOR THESE LOCATIONS SHOULD NOT BE DISCOUNTED DURING THE
NEXT COUPLE OF DAYS.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...NONE.
MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 5 PM CHST SUNDAY FOR
PMZ151>154.

&&

MCELROY/W. AYDLETT

In the hours before

Special weather statement, Jul 27, 11:08 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TIYAN GU
208 PM CHST THU JUL 28 2011

PMZ161-171-290400-
KOROR PALAU-YAP-
208 PM CHST THU JUL 28 2011

...TROPICAL STORM 11W MOVING NORTHWESTWARD AWAY FROM YAP AND PALAU...

AT 100 PM CHST...THE CENTER OF TROPICAL STORM 11W WAS CENTERED
NEAR LATITUDE 13.3 DEGREES NORTH AND LONGITUDE 136.6 DEGREES EAST.
11W IS MOVING NORTHWEST AT 17 MPH WITH MAXIMUM SUSTAINED
WINDS OF 40 MPH.

FOR MORE INFORMATION ABOUT TROPICAL STORM 11W...REFER TO
BULLETINS ISSUED BY NWS GUAM UNDER WMO HEADER WTPQ32 PGUM AND
BULLETINS ISSUED BY JOINT TYPHOON WARNING CENTER UNDER WMO HEADER
WTPN32 PGTW.

SHOWERS WITH HEAVY DOWNPOURS AND SCATTERED THUNDERSTORMS ALONG THE
SOUTH SIDE OF 11W ARE EXPECTED TO PERSIST OVER BOTH PALAU AND YAP
THROUGH TONIGHT AND FRIDAY MORNING. SOME OF THESE HEAVY SHOWERS AND
THUNDERSTORMS COULD TRIGGER MUDSLIDES AT PALAU TONIGHT AND
FRIDAY.  MUDSLIDES ARE ESPECIALLY POSSIBLE ON STEEP SLOPES MADE OF
CLAY AND ALONG ROADS CUT THROUGH THE HILLS OF BABELDAOB. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THROUGH NOON FRIDAY.
SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH NEAR SHOWERS
ARE STILL EXPECTED THROUGH FRIDAY AFTERNOON. SOUTHWEST WINDS WILL
GRADUALLY DIMINISH SATURDAY.

COMBINED SEAS ARE EXPECTED TO BUILD TO 7 TO 10 FEET BY FRIDAY
MORNING AND WILL PERSIST THROUGH FRIDAY NIGHT. INTER-ISLAND TRAVEL
SHOULD BE POSTPONED UNTIL AT LEAST SUNDAY. A HIGH SURF ADVISORY WILL
BE ISSUED THIS AFTERNOON FOR BOTH YAP AND PALAU.

RESIDENTS AND MARINERS IN THE REPUBLIC OF PALAU AND YAP STATE ARE
ADVISED TO MONITOR WEATHER INFORMATION AVAILABLE FROM THE LOCAL
WEATHER SERVICE OFFICES...LOCAL DISASTER OFFICES AND LOCAL RADIO
STATIONS.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SYSTEM
AND UPDATE STATEMENTS AS NEEDED.

M. AYDLETT/ZIOBRO

Nearby

High Surf Advisories in Guam, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.